MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER
Catalog Number 823073
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Vomiting (2144)
Date of Event 07/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report numbers: 3013886523-2024-00258.A physician reported a hakim valve (id 823162) was implanted due to normal pressure hydrocephalus (nph) via ventriculoperitoneal (vp) shunt on unknown date with unknown setting.The valve was used along with the ventricular catheter (id 823073) and peritoneal catheter (id 823074).The patient is a 3.5 year-old male, and the valve and catheters were implanted when the patient was 5 months old.On (b)(6) 2024, the consciousness level of the patient had declined and was vomiting.A slit-like ventricle was observed on x-ray, and ct scan showed that the ventricular catheter (id 823073) had fallen off.A revision surgery was performed, the valve and the ventricular catheter were explanted and replaced with a new device on (b)(6) 2024 except for the peritoneal catheter.There is no issue with the peritoneal catheter.The patient recovered.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The ventricular catheter (id (b)(6)) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.However, a possible root cause for the issue reported by the customer could be due to inadequate design choice (material/shape/connection).If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
BACTISEAL VENTRICULAR CATHETER
Common Device Name
BACTISEAL VENTRICULAR CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20081531
Report Number3013886523-2024-00259
Device Sequence Number15343822
Product Code JXG
UDI-Device Identifier10381780515623
UDI-Public10381780515623
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823073
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAKIM VALVE (ID 823162).; PERITONEAL CATHETER (ID 823074).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexMale